Alert archive / Missouri / Flood Watches in 2009

Flood Watch 1, NWS Springfield, MO

November 15, 200931 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this flood watch at Nov 15, 2009, 12:46 PM CST for 31 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2009, 12:46 PM CST (18:46 UTC)
Expired
Nov 16, 2009, 7:12 AM CST
In force
18 hr
Issued by
NWS Springfield, MO
Flood severity
None
All 34 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 28 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flood watch went out at Nov 15, 12:26 PM CST, 20 minutes earlier.

Area forecast discussion, Nov 15, 12:26 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 PM CST SUN NOV 15 2009

...UPDATE TO AVIATION...

.DISCUSSION...

EXTENDED FORECAST THURSDAY THROUGH NEXT SUNDAY...ACTUALLY HAVE
DECENT AGREEMENT WITH THE GFS AND ECMWF THROUGH THIS PERIOD (JUST
SOME TIMING ISSUES). THE UPPER LEVEL LOW NOW MOVING INTO THE
FORECAST AREA WILL FINALLY LIFT NORTH...MOVING THROUGH THE WESTERN
GREAT LAKES THU. PATTERN TRANSITIONS TO A MORE ZONAL FLOW DURING
THIS TIME. ONE FAIRLY WEAK SHORTWAVE IS EXPECT TO MOVE THROUGH THE
AREA LATE THU/FRI WITH ONLY A WEAK SFC TROUGH/SFC LOW DEPICTED.
COULD SEE SOME VERY LIGHT PRECIP WITH THIS...BUT A MUCH STRONGER
SHORTWAVE IS EXPECTED TO MOVE INTO OR THROUGH THE PLAINS BY SAT AND
SUN WITH A MORE SIGNIFICANT FROPA. HAVE CHANCES FOR PRECIP/TSTMS
DURING THIS TIME. DSA

&&

.AVIATION...

FOR THE 18Z TAFS...STORM SYSTEM NOW BECOMING FIRMLY ENTRENCHED
ACROSS THE OZARKS REGION WITH MVFR AND IFR CONDITIONS TO PREVAIL
THROUGH THE FORECAST PERIOD. EXPECT VISIBILITIES AND CEILINGS TO
FALL TO IFR LEVELS THIS AFTERNOON AS THE SYSTEM SLOWLY SHIFTS EAST.
SOME EMBEDDED CONVECTIVE ELEMENTS WILL ALSO BE POSSIBLE WITH THE
HEAVIEST RAIN BANDS THOUGH EXPECT THUNDERSTORMS TO BE ISOLATED IN
NATURE.

HATCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Nov 15, 12:45 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1245 PM CST SUN NOV 15 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161845-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1245 PM CST SUN NOV 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF HEAVY RAIN ALONG WITH THE POTENTIAL OF LOCALIZED
FLOODING WILL BE POSSIBLE THROUGH MONDAY. SOME ISOLATED
THUNDERSTORMS WILL ALSO OCCUR BUT SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVIER RAINFALL IS EXPECTED TO TAPER OFF BY MIDDAY MONDAY.
HOWEVER..SOME RESIDUAL FLOODING IS EXPECTED TO CONTINUE INTO
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 10:06 AM CSTFlash Flood WarningSGFMorgan6 hr
Nov 15, 11:52 AM CSTFlash Flood WarningSGFMiller4 hr
Nov 15, 12:47 PM CSTFlash Flood WarningSGFBenton3 hr
Nov 15, 1:02 PM CSTFlash Flood WarningSGFBarton, Cedar, Jasper, St. Clair, Vernon3 hr
Nov 15, 2:47 PM CSTFlash Flood WarningSGFCamden6 hr
Nov 15, 3:32 PM CSTFlash Flood WarningSGFDallas5 hr
Nov 15, 3:45 PM CSTAreal Flood WarningSGFBarton, Benton, Cedar, Jasper, Miller, Morgan and 2 more6 hr
Nov 15, 5:38 PM CSTRiver Flood WarningSGFCedar18 hr

Nearby

Flood Watches in Missouri, 2009Flood Watches in Kansas, 2009Every flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.